Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 168, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 9:27 AM EST for Catoosa County, Georgia. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2018, 9:27 AM EST (14:27 UTC)
- Expired
- Dec 10, 2018, 12:56 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 16.93 ft at Dec 9, 2018, 5:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
314
WGUS42 KFFC 091427
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
927 AM EST Sun Dec 9 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC047-100427-
/O.NEW.KFFC.FL.W.0168.181209T1427Z-000000T0000Z/
/SCKG1.1.ER.181209T1330Z.181209T1330Z.000000T0000Z.NO/
927 AM EST Sun Dec 9 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 8 AM Sunday the stage was 14.8 feet...and rising.
* Flood stage is 15. feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$3 follow-up statements
877
WGUS82 KFFC 091539
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1039 AM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-100538-
/O.CON.KFFC.FL.W.0168.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.181209T1330Z.181209T1430Z.000000T0000Z.NO/
1039 AM EST Sun Dec 9 2018
The Flood Warning continues for
The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 10 AM Sunday the stage was 15.2 feet...and rising.
* Minor flooding will continue.
* Flood stage is 15 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$088
WGUS82 KFFC 100203
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
903 PM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Yellow River near East Lithonia affecting De Kalb and Rockdale
Counties
Middle Oconee River near Arcade affecting Barrow and Jackson
Counties
Broad River near Carlton affecting Elbert...Madison and Oglethorpe
Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-101602-
/O.CON.KFFC.FL.W.0168.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.181209T1330Z.181209T2215Z.000000T0000Z.NO/
903 PM EST Sun Dec 9 2018
The Flood Warning continues for
The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 830 PM Sunday the stage was 16.5 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* At 15 feet...Minor flooding begins in the woodlands and fields along
the creek upstream and downstream from the gage on the U.S. Highway
41 or Nashville Street bridge. The flood water will expand to inundate
the entire area under the bridge. Minor flooding of the natural
floodplain will also occur upstream of the gage between Interstate 75
and U.S. Highway 41 or Nashville Street.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC089-247-101602-
/O.EXT.KFFC.FL.W.0162.000000T0000Z-181211T0424Z/
/YLOG1.1.ER.181210T0600Z.181210T1200Z.181210T2224Z.UU/
903 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday evening...The Flood Warning
continues for
The Yellow River near East Lithonia.
* From after 12 AM Monday until Monday evening.
* At 745 PM Sunday the stage was 12.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by after 12 AM Monday and
continue to rise to near 14.8 feet by Monday morning. The river
will fall below flood stage by Monday evening.
* At 15 feet...Minor flooding continues and expands further into
the woodlands and fields near the river upstream and downstream
from the gage on Pleasant Hill Road. In Dekalb County...some
flooding of backyards of homes begin on Harmony Hills Drive and
Court. Johnson Creek flowing under Union Grove Road into the river
begins to back up.
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$
GAC013-157-101602-
/O.EXT.KFFC.FL.W.0172.000000T0000Z-181210T2204Z/
/ACDG1.1.ER.181209T1730Z.181210T0600Z.181210T1604Z.NO/
903 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Middle Oconee River near Arcade.
* Until Monday afternoon.
* At 845 PM Sunday the stage was 19.6 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 20.1 feet by 12 AM Monday.
The river will fall below flood stage Monday afternoon.
* At 20 feet...Minor flooding continues to expand further into the
woodlands...fields and pasture upstream and downstream from the
gage at Georgia Highway 82. A few dirt access roads and a
residential yard just downstream will be flooded with up to 4 feet
of water.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
GAC105-195-221-101602-
/O.EXT.KFFC.FL.W.0169.000000T0000Z-181210T1832Z/
/CARG1.1.ER.181209T1359Z.181209T2315Z.181210T1232Z.UU/
903 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Broad River near Carlton.
* Until Monday afternoon.
* At 845 PM Sunday the stage was 19.8 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 15 feet.
* The river will continue to fall to below flood stage by Monday
afternoon.
* At 21 feet...Minor flooding expands further into the woodlands
and fields along the river. A sand dredge operation on the left
bank near the gage will be flooded out. Large portions of Roy Wood
Road and the Broad River Outpost for Canoes and Kayaks location
will be under several feet of water. Flooding expands over the yard
behind an assisted living home off of Roy Wood Road.
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$
GAC059-133-219-101602-
/O.EXT.KFFC.FL.W.0174.000000T0000Z-181212T1530Z/
/PNFG1.1.ER.181209T1903Z.181211T1800Z.181212T0930Z.NO/
903 PM EST Sun Dec 9 2018
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Oconee River near Penfield.
* Until Wednesday morning.
* At 8 PM Sunday the stage was 14.6 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 13 feet.
* The river will continue rising to near 17.7 feet by Tuesday early
afternoon. The river will fall below flood stage Wednesday morning.
* At 18 feet...Moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$144
WGUS82 KFFC 100556
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1256 AM EST Mon Dec 10 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-100626-
/O.CAN.KFFC.FL.W.0168.000000T0000Z-181210T0556Z/
/SCKG1.1.ER.181209T1330Z.181209T2215Z.181210T0515Z.NO/
1256 AM EST Mon Dec 10 2018
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 1230AM Monday the stage was 14.9 feet...and falling.
* Flood stage is 15.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:50 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 9, 6:50 AM EST, 2 hours 37 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 650 AM EST Sun Dec 9 2018 .SHORT TERM /Today through Monday/... Main concerns in the short term period are winter precipitation and amounts, strong winds and flooding from overnight heavy rainfall. Winter precip and temperatures have evolved very close to forecast values in most areas, though icing in trees a little less than expected. With the strong winds and light icing in trees, have had numerous reports of trees down across northeast GA, especially in winter storm warning areas, White and Dawson counties in particular. Near term, hires model guidance still indicating temps will cool a degree or two over southern part of wedge, north of I-20 today and am hesitant to cancel advisory in this area in spite of limited icing in trees. Have had some reports of trees down from strong winds and icing in Hall and Banks counties and would not be surprised if this continues and happens a little further south today. Fortunately, bulk of heaviest precip has moved out and will now be in a period of scattered light precip with lessening chances through Monday. Temperatures in the warm nose aloft quite warm this morning based on 06Z RAOB and hires model profile so expect more FZRA/RA than SN/IP today before cooling takes place aloft and we transition to very light RA/SN after 6pm. Later shifts may want to clear out winter advisories and warnings a little sooner based on reports and feedback from partners. Likewise, heavy rain has also mostly ended with scattered areas of moderate precip. Runoff from heavy rainfall has led to several flood warnings for observed or expected minor flooding. Will continue watch until runoff and rising streamflows have decreased. Strong winds have also subsided some but with risk of falling trees from ice or wet soils, will allow wind advisory to expire at noon. SNELSON .LONG TERM /Monday Night through Saturday/... Precip finally ends Mon evening as short wave moves out. Med range guidance in fair agreement up until Thursday with NW flow becoming WSW in advance of strong, digging short wave plowing down into TX on Thurs. GFS and EC cutoff this wave into a deep upper low over the southern plains early Fri with vigorous ascent over GA, though EC tracks this upper low over south GA and GFS takes it north. CMC meanwhile keeps wave open but still strong as it also brings strong vertical motion over GA on Fri. Luckily, even with southern track of EC, temps will be too warm for any winter precip. There could be some convection if GFS solution verifies, though instability so far appears meager. There is some potential for heavy rainfall with any of these solutions so will need to watch this closely. SNELSON & .AVIATION... 12Z Update... IFR Conditions through the forecast...but some temporary areas of MVFR. Winds will remain east/northeast with frequent gusts of 20 to 25 kts this morning but diminishing during the day. Widespread rain will diminish today becoming more spotty. A mix of rain/sleet is expected KATL-KAHN until early afternoon. A mix of rain/snow expected after 00z but should stay north of KATL. //ATL Confidence...12Z Update... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 36 33 43 31 / 100 50 40 20 Atlanta 37 35 43 32 / 80 40 30 20 Blairsville 38 32 42 24 / 100 60 40 20 Cartersville 39 36 43 28 / 80 40 40 20 Columbus 44 38 47 35 / 50 20 20 20 Gainesville 36 35 43 31 / 90 60 40 20 Macon 43 36 46 34 / 90 30 20 20 Rome 40 36 44 27 / 90 40 30 20 Peachtree City 39 36 45 31 / 70 30 30 20 Vidalia 49 37 45 38 / 90 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Wind Advisory until noon EST today for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...White...Wilcox...Wilkes...Wilkinson. Winter Weather Advisory until 1 AM EST Monday for the following zones: Banks...Barrow...Clarke...Fannin...Forsyth...Gilmer... Gwinnett...Hall...Jackson...Madison...Oconee...Oglethorpe... Pickens...Walton. Winter Storm Warning until 1 AM EST Monday for the following zones: Dawson...Lumpkin...Towns...Union...White. && SHORT TERM...SNELSON LONG TERM....SNELSON AVIATION...41
Hazardous weather outlook, Dec 9, 5:02 AM EST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EST Sun Dec 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EST Sun Dec 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY FOR MUCH OF NORTH AND CENTRAL GEORGIA... Widespread precipitation will diminish through this morning...however a chance of precipitation will continue into Monday. A wintry mix of rain...sleet...and snow is expected over northeast Georgia. Gusty winds will persist over most of north and central Georgia this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A chance of rain and snow will linger into Monday across the far northeast. Rain will develop again area wide by Thursday night and continue into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, however, spotters are encouraged to submit any reports of wintry weather, flooding or wind damage.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:07 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 9, 1:23 AM EST | River Flood Warning | FFC | Dade | 35 hr |
| Dec 9, 5:33 AM EST | River Flood Warning | FFC | Whitfield | 70 hr |
| Dec 9, 5:49 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Dec 9, 9:23 AM EST | River Flood Warning | FFC | Walker | 24 hr |
| Dec 9, 10:01 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 9, 10:22 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 9, 11:57 AM EST | River Flood Warning | FFC | Murray, Whitfield | 32 hr |
| Dec 9, 12:51 PM EST | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Dec 9, 12:58 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Dec 9, 1:01 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 9, 1:39 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Dec 9, 3:39 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Dec 9, 3:50 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Dec 9, 4:28 PM EST | River Flood Warning | FFC | Floyd | 47 hr |
| Dec 9, 4:42 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 9, 5:47 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.